Alert archive / Massachusetts / Small Craft Advisories in 2009

Small Craft Advisory 96, NWS Boston/Norton, MA

October 11, 2009

NWS Boston/Norton, MA issued this small craft advisory at Oct 11, 2009, 3:11 AM EDT. It took effect at Oct 11, 2009, 1:00 PM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Oct 11, 2009, 3:11 AM EDT (07:11 UTC)
In effect from
Oct 11, 2009, 1:00 PM EDT
Expired
Oct 12, 2009, 6:00 AM EDT
In force
17 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

362 
WHUS71 KBOX 110711
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
311 AM EDT SUN OCT 11 2009

ANZ230-111515-
/O.NEW.KBOX.SC.Y.0096.091011T1700Z-091011T2300Z/
BOSTON HARBOR-
311 AM EDT SUN OCT 11 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING. 

A COUPLE HOURS OF NEAR SHORE WESTERLY WIND GUSTS UP TO 25 KNOT ARE
ANTICIPATED DURING THE MID TO LATE AFTERNOON HOURS. THESE WINDS
SHOULD DIMINISH BY EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-111515-
/O.NEW.KBOX.SC.Y.0096.091011T1700Z-091012T0800Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
311 AM EDT SUN OCT 11 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
4 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM
EDT MONDAY. 

WEST TO NORTHWEST WIND GUSTS ARE EXPECTED TO GUST UP TO 25 KNOTS FROM
MID AFTERNOON AND CONTINUE INTO MUCH OF TONIGHT. THESE WINDS SHOULD
DIMINISH TOWARD DAYBREAK MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>235-250-254>256-111515-
/O.NEW.KBOX.SC.Y.0096.091011T2300Z-091012T0800Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
311 AM EDT SUN OCT 11 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EDT
MONDAY. 

A PERIOD OF NORTHWEST WIND GUSTS UP TO 25 KNOTS ARE ANTICIPATED THIS
EVENING AND INTO MUCH OF THE OVERNIGHT HOURS. THESE WINDS SHOULD
DIMINISH TOWARD DAYBREAK MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FRANK
4 follow-up statements
869 
WHUS71 KBOX 111502
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1102 AM EDT SUN OCT 11 2009

ANZ230-111615-
/O.CAN.KBOX.SC.Y.0096.091011T1700Z-091011T2300Z/
BOSTON HARBOR-
1102 AM EDT SUN OCT 11 2009

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL
CRAFT ADVISORY THAT HAD BEEN IN EFFECT FOR BOSTON HARBOR FOR THE
AFTERNOON HOURS. 

IT NOW APPEARS THAT WIND GUSTS WILL REMAIN BELOW 25 KT THIS
AFTERNOON OVER BOSTON HARBOR. HIGHER GUSTS ARE POSSIBLE TONIGHT 
JUST EAST OF THE HARBOR...OUT OVER MASSACHUSETTS BAY WHERE A SMALL
CRAFT ADVISORY REMAINS IN EFFECT.

$$

ANZ251-112315-
/O.EXT.KBOX.SC.Y.0096.091011T2300Z-091012T0800Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
1102 AM EDT SUN OCT 11 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 PM THIS EVENING TO
4 AM EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 7 PM THIS EVENING
TO 4 AM EDT MONDAY. 

WEST TO NORTHWEST WIND GUSTS ARE EXPECTED TO GUST UP TO 25 KNOTS
FROM THIS EVENING INTO MUCH OF TONIGHT. THESE WINDS SHOULD DIMINISH
TOWARD DAYBREAK MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>235-250-254>256-112315-
/O.CON.KBOX.SC.Y.0096.091011T2300Z-091012T0800Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
1102 AM EDT SUN OCT 11 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 AM EDT MONDAY. 

A PERIOD OF NORTHWEST WIND GUSTS UP TO 25 KNOTS ARE ANTICIPATED
THIS EVENING AND INTO MUCH OF THE OVERNIGHT HOURS. THESE WINDS
SHOULD DIMINISH TOWARD DAYBREAK MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
FIELD
245 
WHUS71 KBOX 112011
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
411 PM EDT SUN OCT 11 2009

ANZ232>234-250-120415-
/O.EXT.KBOX.SC.Y.0096.091011T2006Z-091012T0800Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
411 PM EDT SUN OCT 11 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EDT MONDAY. 

A PERIOD OF NORTHWEST WIND GUSTS UP TO 25 KNOTS ARE ANTICIPATED
THIS EVENING AND INTO MUCH OF THE OVERNIGHT HOURS. THESE WINDS
SHOULD DIMINISH TOWARD DAYBREAK MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-120415-
/O.EXT.KBOX.SC.Y.0096.091011T2300Z-091012T1000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
411 PM EDT SUN OCT 11 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT MONDAY. 

A PERIOD OF NORTHWEST WIND GUSTS UP TO 25 TO 30 KNOTS ARE ANTICIPATED
THIS EVENING AND INTO MUCH OF THE OVERNIGHT HOURS ALONG WITH 3 TO 5
FOOT SEAS. WINDS SHOULD DIMINISH AND SEAS SHOULD BEGIN TO SUBSIDE TOWARD
DAYBREAK MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231-235-251-255-256-120415-
/O.CON.KBOX.SC.Y.0096.091011T2300Z-091012T0800Z/
CAPE COD BAY-RHODE ISLAND SOUND-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
411 PM EDT SUN OCT 11 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY. 

A PERIOD OF NORTHWEST WIND GUSTS UP TO 25 KNOTS ARE ANTICIPATED
THIS EVENING AND INTO MUCH OF THE OVERNIGHT HOURS. THESE WINDS
SHOULD DIMINISH TOWARD DAYBREAK MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
FIELD
403 
WHUS71 KBOX 120136
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
936 PM EDT SUN OCT 11 2009

ANZ237-120945-
/O.EXA.KBOX.SC.Y.0096.000000T0000Z-091012T1000Z/
BLOCK ISLAND SOUND-
936 PM EDT SUN OCT 11 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. 

NORTHWEST WIND GUSTS UP TO 25 KNOTS AT TIMES WILL CONTINUE OVERNIGHT.
WINDS SHOULD DIMINISH BY EARLY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>235-250-251-255-256-120945-
/O.EXT.KBOX.SC.Y.0096.000000T0000Z-091012T1000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
936 PM EDT SUN OCT 11 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT MONDAY. 

NORTHWEST WINDS WILL INCREASE LATE THIS EVENING AND GUSTS AT TIMES TO
BETWEEN 25 AND 30 KNOTS OVERNIGHT. IN ADDITION...SEAS BETWEEN 3 AND 5
FEET ARE EXPECTED OVER THE EASTERN OUTER-WATERS. THESE WINDS AND SEAS SHOULD
DIMINISH BY EARLY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ254-120945-
/O.CON.KBOX.SC.Y.0096.000000T0000Z-091012T1000Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
936 PM EDT SUN OCT 11 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT MONDAY. 

NORTHWEST WINDS WILL INCREASE LATE THIS EVENING AND GUSTS AT TIMES TO
BETWEEN 25 AND 30 KNOTS OVERNIGHT. IN ADDITION...SEAS BETWEEN 3 AND 5
FEET ARE EXPECTED OVER THE EASTERN OUTER-WATERS. THESE WINDS AND SEAS
SHOULD DIMINISH BY EARLY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
423 
WHUS71 KBOX 120653
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
253 AM EDT MON OCT 12 2009

ANZ231>235-237-250-251-254>256-121000-
/O.CON.KBOX.SC.Y.0096.000000T0000Z-091012T1000Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
253 AM EDT MON OCT 12 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY
THIS MORNING. 

NORTHWEST WIND GUSTS BETWEEN 25 AND 30 KNOTS CONTINUE EARLY THIS
MORNING. IN ADDITION...SEAS OVER THE OUTER-WATERS RANGE FROM BETWEEN
3 AND 5 FEET. THESE WINDS AND SEAS SHOULD DIMINISH NEAR DAYBREAK AS
HIGH PRESSURE BUILDS IN FROM THE WEST.

HOWEVER...STRONG SMALL CRAFT ADVISORIES ARE ALMOST A SURE BET FOR ALL
WATERS BY LATE TUESDAY MORNING AND AFTERNOON BEHIND A STRONG COLD
FRONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

FRANK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Oct 10, 9:33 PM EDT, 5 hours 38 minutes earlier.

Area forecast discussion, Oct 10, 9:33 PM EDT, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
933 PM EDT SAT OCT 10 2009

.SYNOPSIS...
HI PRES OVER THE MID WEST WILL MOVE E TO NEW ENGLAND ON MON. A DRY
SECONDARY COLD FRONT WILL PASS NW TO SE ACROSS SOUTHERN NEW ENGLAND
ON SUN BRINGING IN A REINFORCING SHOT OF COLD AIR. FROST LIKELY IN
MANY NW VALLEYS TONIGHT AND MORE WIDESPREAD ACROSS THE REGION SUN
NIGHT. ANOTHER COLD FRONT WILL MOVE THROUGH THE REGION ON
TUESDAY...FOLLOWED BY A CHILLY AREA OF HIGH PRESSURE FOR WEDNESDAY
AND THURSDAY. A COASTAL STORM MAY AFFECT THE REGION FRI AND FRI NIGHT.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
THE PREVIOUS FORECAST IS PRETTY MUCH ON TRACK.  JUST SOME THIN HIGH
CLOUDS WERE STREAMING ACROSS SOUTHERN NEW ENGLAND...BUT LIGHT WINDS
AND THE RELATIVELY DRY AIR WILL ALLOW FOR A GOOD NIGHT OF
RADIATIONAL COOLING.  THE FROST ADVISORY CONTINUES FOR THE EAST
SLOPES OF THE BERKSHIRES...NORTHWEST MA...AS WELL AS SOUTHWEST NH
WHERE LOWS SHOULD BOTTOM OUT IN THE LOWER TO MID 30S.  PATCHY FROST
IS EXPECTED ACROSS THE NORMALLY COLDER OUTLYING LOCATIONS ACROSS THE
REST OF SOUTHERN NEW ENGLAND WHERE LOWS WILL BOTTOM OUT IN THE MID
TO UPPER 30S.  HOWEVER...IT DOES NOT APPEAR WIDESPREAD ENOUGH TO
WARRANT AN ADVISORY.  THE URBAN HEAT ISLANDS OF BOSTON/PROVIDENCE
SHOULD SEE LOWS FALL INTO THE LOWER TO MID 40S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
DRY SECONDARY COLD FRONT DEPICTED ON MODELS TO PASS NW TO SE ACROSS
SOUTHERN NEW ENGLAND ON SUN. THERE WILL PROBABLY BE SOME CLOUDS
ASSOCIATED WITH THIS FEATURE AND HAVE SHOWN ACCORDINGLY IN SKY COVER
GRIDS. BECOMING CLEAR NW TO SE DURING SUN AFTERNOON AND EARLY
EVENING. TEMPERATURES AT 850 MB PROJECTED BY BOTH OPERATIONAL NAM
AND GFS TO DROP TO BETWEEN -2C AND -4C ACROSS SOUTHERN NEW ENGLAND
SUN NIGHT AND BELIEVE A LARGE PORTION OF INTERIOR SOUTHERN NEW
ENGLAND WILL NEED A FROST ADVISORY FOR SUN NIGHT AS WINDS DIMINISH
UNDER CLEAR SKIES. A FREEZE WARNING MAY BE IN ORDER FOR A FEW OF OUR
NW MA AND SW NH ZONES. SUN NIGHT MAY SPELL THE END OF THE GROWING
SEASON FOR MANY PLANTS ACROSS A LARGE PORTION OF OUR AREA.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
MID TO LONG RANGE MODELS AND GLOBAL ENSEMBLES ARE IN FAIRLY GOOD
AGREEMENT EXCEPT IN THE DETAILS THROUGH DAY 4...THEN BEGIN TO
SIGNIFICANTLY DIVERGE DAYS 5 THROUGH 7.

MONDAY...COOL HIGH PRESSURE PREVAILS ACROSS THE AREA WITH HIGHS IN
THE 50S.

MONDAY NIGHT AND TUESDAY...THE NEXT SHORT WAVE DISTURBANCE QUICKLY
APPROACHES FROM THE NORTHERN GREAT LAKES REGION. THE SURFACE LOW
TRACK IS A BIT QUICKER AND FURTHER SOUTH WITH THE LATEST OPERATIONAL
GFS AND UKMET WHILE THE NAM AND GGEM ARE SLOWER AND NORTH OF THE
FORECAST AREA. THIS SYSTEM SHOULD BE A QUICK MOVER AS THERE WILL BE A
140 KT JET STREAK TRACKING EAST THROUGH NORTHERN NEW ENGLAND TUESDAY.
A SOUTHERLY 40 TO 50 KT H85 JET WILL PROVIDE ISENTROPIC LIFT AHEAD OF
THE LOW.

IT CURRENTLY  APPEARS THE BEST CHANCE FOR PRECIPITATION WILL
OCCUR ACROSS THE NORTHERN ZONES...WHERE THE BEST ISENTROPIC LIFT AND
DYNAMICAL FORCING MECHANISMS WILL BE FOUND NORTH OF THE WARM FRONT.
HAVE ADVERTISED LIKELY POPS NORTH AND CHANCE POPS SOUTH WITH THE
PRECIPITATION THREAT GENERALLY FOCUSED BETWEEN 09Z AND 15Z TUESDAY.

TUESDAY NIGHT THROUGH THURSDAY...COOL HIGH PRESSURE COVERS THE AREA
WITH TEMPERATURES MORE TYPICAL OF MID NOVEMBER.

THURSDAY NIGHT THROUGH SATURDAY...SIGNIFICANT DISCREPANCIES DEVELOP
REGARDING THE EVOLUTION OF COASTAL LOW PRESSURE AND ITS TRACK.
THE MODELS APPEAR TO BE HAVING SOME DIFFICULTY DEFINING SEVERAL
SHORT WAVE DISTURBANCES IN THE MEAN FLOW. ENSEMBLE GUIDANCE FEATURES
A WIDE SPREAD IN THE AMPLITUDE OF THE UPPER LEVEL TROUGH ALONG AND
EAST OF THE MISSISSIPPI VALLEY. THE 12Z ECMWF IS CURRENTLY THE MOST
AMPLIFIED SOLUTION AND IS CURRENTLY AN OUTLIER...ALTHOUGH IT CANNOT
BE DISCOUNTED...IT WOULD BRING GALE FORCE WINDS WITH SEVERAL INCHES
OF RAINFALL ALONG THE COAST AND A SIGNIFICANT ELEVATION SNOW EVENT
ACROSS THE FAR NORTHWEST INTERIOR. MEANWHILE THE 12Z UKMET FEATURES
AN INSIDE RUNNER SOLUTION WHILE THE GLOBAL GEM IS MUCH FURTHER SOUTH.

CURRENTLY LEANED TOWARDS A 50/50 SOLUTION BETWEEN 12Z HPC GUIDANCE
AND THE 12Z OPERATIONAL GFS WHICH DEPICTS SEVERAL WEAKER WAVES OF
LOW PRESSURE TRACKING NORTHEAST JUST TO THE SOUTHEAST OF NEW
ENGLAND. THIS WOULD STILL BRING THE POTENTIAL FOR A SIGNIFICANT
PRECIPITATION EVENT ACROSS THE AREA...WITH A WINTRY MIX POSSIBLE
WELL INLAND...BUT AMOUNTS NOT CURRENTLY AS HEAVY AS THE 12Z ECMWF
ADVERTISES.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS THROUGHOUT AREA OVERNIGHT. ISOLATED PATCHY GROUND FOG
LATE BUT IT SHOULD NOT REALLY AFFECT ANY OF OUR TERMINALS...EXCEPT
PERHAPS BAF FOR A BRIEF TIME.

SUNDAY AND SUNDAY NIGHT...VFR CONDITIONS THRUOUT AREA. NW
WIND MAY GUST 20 TO 25 KT FOR A TIME EXPOSED AREAS LATE SUN AFTERNOON
AND EARLY SUN EVENING.

OUTLOOK /MONDAY THROUGH THURSDAY/...

SUN...VFR. GUSTY WEST WINDS 20 TO 25 KNOTS DURING THE DAY.

MONDAY...VFR.

MONDAY NIGHT AND TUESDAY...A PERIOD OF MVFR CEILINGS EXPECTED LATE
MONDAY NIGHT AND TUESDAY MORNING. BRIEF IFR POSSIBLE TUESDAY MORNING.
WIND SHIFT TO NW WITH 25 TO 30 KT GUSTS IN THE AFTERNOON.

TUESDAY NIGHT THROUGH THURSDAY...VFR. WINDS DIMINISH TUE NIGHT AND
WED MORNING.

&&

.MARINE...

OVERNIGHT...WINDS HAVE DIMINISHED BELOW SCA THRESHOLDS IN BOS HARBOR
AND NARRAGANSETT BAY.  STILL SOME MARGINAL 25 KNOT GUSTS ACROSS SOME
OF OUR HARBORS AND CAPE COD BAY...SO HEADLINES CONTINUE UNTIL
MIDNIGHT.  ACROSS PORTIONS OF THE OUTER MOST WATERS WILL CONTINUE
HEADLINES FOR MARGINAL 5 FOOT SEAS UNTIL ABOUT 2 AM...BUT SHOULD
DIMINISH HERE AS WELL AFTER THAT TIME.

SUNDAY...
NW WIND GUSTS 20 TO 25 KT POSSIBLE LATE SUN AFTERNOON AND EARLY SUN
NIGHT ACROSS THE WATERS.

OUTLOOK /SUNDAY THROUGH WEDNESDAY/...

SUNDAY-MONDAY ...SMALL CRAFT ADVISORY APPEARS LIKELY FOR GUSTY WEST
NORTHWEST WINDS LATE SUNDAY AND SUNDAY NIGHT AS A WEAK COLD FRONT
CROSSES THE WATERS. WINDS AND SEAS DIMINISH MONDAY.

TUESDAY...A SMALL CRAFT ADVISORY EXPECTED WITH SOUTHWEST WINDS
GUSTING UP TO 25 KT IN THE MORNING THEN WINDS SHIFTING TO NORTHWEST
WITH 25 TO 30 KT GUSTS IN THE AFTERNOON. SCATTERED GUSTS UP TO 35 KT
POSSIBLE IN THE AFTERNOON. SEAS BUILDING TO 4 TO 6 FT ACROSS THE
OPEN WATERS.

TUESDAY NIGHT AND WEDNESDAY...NW WINDS GUSTING TO 25 TO 30 KT
TUESDAY NIGHT...THEN DIMINISHING WEDNESDAY. SEAS 4 TO 7 FT ACROSS
THE OPEN WATERS.

WEDNESDAY NIGHT AND THURSDAY...SEAS DIMINISHING BELOW SCA CRITERIA
WEDNESDAY NIGHT AND REMAINING BELOW CRITERIA THURSDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...FROST ADVISORY UNTIL 8 AM EDT SUNDAY FOR MAZ002-003-008-009.
NH...FROST ADVISORY UNTIL 8 AM EDT SUNDAY FOR NHZ011-015.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ231>235-
     237-256.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT SUNDAY FOR ANZ250-254-255.

&&

SYNOPSIS...STRAUSS/THOMPSON
NEAR TERM...FRANK
SHORT TERM...THOMPSON
LONG TERM...STRAUSS
AVIATION...FRANK/THOMPSON/STRAUSS
MARINE...FRANK/THOMPSON/STRAUSS
Hazardous weather outlook, Oct 10, 4:56 PM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
456 PM EDT SAT OCT 10 2009

CTZ002>004-MAZ004>007-010>024-026-NHZ012-RIZ001>008-112100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
456 PM EDT SAT OCT 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PATCHY FROST IS POSSIBLE AFTER MIDNIGHT IN NORMALLY COLDER
LOCATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

FROST AND FREEZE WARNINGS ARE LIKELY SUNDAY NIGHT FOR MUCH OF
INTERIOR SOUTHERN NEW ENGLAND. THIS MAY INCLUDE THE NORMALLY COLDER
LOCATIONS OF EASTERN AND SOUTHEASTERN MASSACHUSETTS. LOW
TEMPERATURES WILL PROBABLY FALL INTO THE UPPER 20S AND LOWER 30S
ACROSS NORTHWEST MASSACHUSETTS AND SOUTHWEST NEW HAMPSHIRE...AND THE
MID 30S ACROSS MUCH OF THE REST OF INTERIOR SOUTHERN NEW ENGLAND.

FROST AND FREEZE WARNINGS MAY BE NEEDED AGAIN ACROSS AN EVEN BROADER
REACH OF SOUTHERN NEW ENGLAND TUESDAY NIGHT AND ESPECIALLY WEDNESDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ002-003-008-009-NHZ011-015-112100-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
456 PM EDT SAT OCT 10 2009

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

TEMPERATURES WILL DROP INTO THE LOW TO MID 30S LATE TONIGHT AND
EARLY SUNDAY TO PRODUCE NUMEROUS AREAS OF FROST

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

FROST AND FREEZE WARNINGS ARE LIKELY SUNDAY NIGHT FOR SOUTHWEST NEW
HAMPSHIRE AND MUCH OF NORTHERN AND WESTERN MASSACHUSETTS WHERE
TEMPERATURES MAY DIP INTO THE UPPER 20S AND LOWER 30S ACROSS THE
NORMALLY COLDER LOCATIONS.

FROST AND FREEZE WARNINGS MAY BE NEEDED AGAIN ACROSS A BROADER REACH
OF SOUTHERN NEW ENGLAND TUESDAY NIGHT AND ESPECIALLY WEDNESDAY
NIGHT.

LOW PROBABILITY OF A WET SNOW EVENT ACROSS THE HIGH TERRAIN SOMETIME
THURSDAY NIGHT THROUGH SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-112100-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
456 PM EDT SAT OCT 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WEST TO NORTHWEST WIND GUSTS MAY APPROACH GALE FORCE TUESDAY NIGHT
AND EARLY WEDNESDAY.

LOW PROBABILITY OF A GALE OCCURRING SOMETIME THURSDAY NIGHT THROUGH
SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 11, 3:05 AM EDTFrost AdvisoryBOXBristol, Essex, Hampden, Middlesex, Norfolk, Plymouth and 1 more29 hr
Oct 11, 3:05 AM EDTFreeze WarningBOXFranklin, Hampden, Hampshire29 hr

Nearby

Small Craft Advisories in Massachusetts, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.